Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 210, NWS Nashville, TN

June 24, 2010Warren County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 24, 2010, 1:16 PM CDT for Warren County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2010, 1:16 PM CDT (18:16 UTC)
Expired
Jun 24, 2010, 2:00 PM CDT
In force
44 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Warren County, TN

The radar

The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2010-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1430 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2010-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1430 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
880 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 12:37 PM CDT, 39 minutes earlier.

Area forecast discussion, Jun 24, 12:37 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
1237 PM CDT THU JUN 24 2010

.UPDATE...FOR 18Z AVIATION DISCUSSION.
&&

.AVIATION...18Z AVIATION DISCUSSION.
UNCERTAINTIES...EXACT DEVELOPMENTAL LOCATIONS SHWRS/TSTMS/IMPACTS
AND VSBY FG RESTRICTIONS AFTER 25/06Z. SEVERAL AMDS POSSIBLE THRU
25/18Z. EXPECT NUMEROUS SHWRS/TSTMS DEVELOPMENT ACROSS MID STATE
TO CONTINUE AS MOISTURE RICH AIRMASS...DIURNAL INSTABILITY AND
LIFTING MECHANISMS...AND AN APPROACHING COOL FRONT FROM THE NW
TO MOVE INTO MID STATE LATER THIS AFTERNOON. ADDRESSED LIKELY
SHWRS/TSTMS DEVELOPMENT AT TAF SITES WITH PREVAILING VCTS BNA/CSV...
WITH TEMPO IFR VSBYS/MVFR CEILINGS PER DEVELOPMENT OF SOME MODERATE
SHWRS THRU 25/02Z. SHWRS SHOULD LAST THRU AOA 25/06Z...BUT
DID NOT INCLUDE TSTMS AS INSTABILITY WILL WEAKEN QUICKLY WITH
DIURNAL INFLUENCES SUBSIDING AFTER 25/02Z. FOG POSSIBLE BOTH
BNA/CSV...WITH IFR VSBYS BNA/CSV...AND POSSIBLY LIFR/VLIFR VSBYS
CSV...IF ENOUGH BREAKS IN BKN CI OCCUR. DRYING ACROSS MID STATE N
PORTIONS EXPECTED THRU A0A 25/16Z...WHEN FRONT EXPECTED TO MOVE N
AGAIN ACROSS MID STATE...ALLOWING MOISTURE RICH AIRMASS TO RETURN.
&&

.PREV DISCUSSION.../ISSUED 1045 AM CDT THU JUN 24 2010/

.UPDATE...THE MORNING UPPER AIR HERE AT OHX SHOWS A MOIST AND
UNSTABLE ENVIRONMENT. PW VALUES ARE NEAR 2" WITH CAPE OVER 2000
AND LI ABOUT -5. A COLD FRONT WAS LOCATED JUST NORTH OF KY. THE
FRONT WILL COME DOWN INTO MID TN THIS AFTERNOON AND EVENING. THE
FRONT WILL BE ENCOUNTERING PEAK HEATING AND DESTABILIZATION OVER
NORTH MID TN THIS AFTERNOON...SO STORMS COULD BECOME A LITTLE MORE
THAN "SCATTERED". POPS WILL BE RAISED TO 60 PERCENT (LIKELY) FOR
MUCH OF THE NORTH HALF AND ESPECIALLY PLATEAU. LOCALIZED HEAVY
DOWNPOURS WILL OCCUR AS THE STORMS DRIFT EAST SOUTHEAST NEAR 10
MPH. IT WOULD NOT BE SURPRISING IF A HANDFUL OF WARNINGS WERE
ISSUED THIS AFTERNOON...WITH SOME OF THE STORMS PRODUCING BRIEF
DOWNBURST WINDS.

.PREV DISCUSSION.../ISSUED 417 AM CDT THU JUN 24 2010/

.DISCUSSION...A COLD FRONT WILL ENTER THE MID STATE TODAY,
PRODUCING SCATTERED CONVECTION ACROSS MIDDLE TENNESSEE, MAINLY
DURING THE AFTERNOON. NOT SURE THAT THE FRONT WILL ENTIRELY CLEAR
THE MID STATE, BUT TEMPERATURES WON'T BE QUITE AS HOT TODAY AND
TOMORROW, SO WE WILL GET SLIGHT RELIEF FROM THE HEAT.

TEMPERATURES WILL RETURN TO THE MID 90'S FOR THE WEEKEND, AS HIGH
PRESSURE TEMPORARILY REGAINS CONTROL OF THE WX PATTERN, BUT A
SECOND FRONTAL PASSAGE MONDAY OR MONDAY EVENING WILL BRING
LONGER-LASTING RELIEF, WITH HIGH TEMPERATURES TUESDAY-THURSDAY
ACTUALLY IN THE 80'S MOST AREAS, AND DEW POINTS DROPPING INTO THE
50'S BY MID-WEEK.

THUS, WE WILL FINALLY TRANSITION FROM A BERMUDA HIGH PATTERN AS AN
UPPER RIDGE BUILDS OVER THE CENTRAL US, PRODUCING A NORTHERLY FLOW
ALOFT AS COOLER, DRIER AIR FINALLY ADVECTS INTO THE THE MID STATE,
BREAKING THE WEEKS-LONG HEAT WAVE.

AS FOR POP'S, EXPECT ISOLATED-SCATTERED CONVECTION THROUGHOUT THE
WEEKEND AND INTO NEXT WEEK UNTIL THE MAIN FRONTAL PASSAGE FINALLY
DRIES US OUT. HAVE GENERALLY GONE ABOVE MOS, ESPECIALLY DURING THE
DAYTIME, AS THESE FRONTS COME THROUGH. DESPITE THE PREVALENT MOISTURE
AND INSTABILITY, BELIEVE MOST STORMS WILL BE BELOW SEVERE
THRESHOLDS, AS THE SPC DOES NOT HAVE MIDDLE TENNESSEE OUTLOOKED
FOR ANY SEVERE WEATHER THROUGH DAY 8.
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31
Hazardous weather outlook, Jun 24, 9:06 AM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
906 AM CDT THU JUN 24 2010

TNZ005>011-022>034-056>066-075-077>080-093>095-251415-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
906 AM CDT THU JUN 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

AN APPROACHING COLD FRONT WILL CAUSE SCATTERED THUNDERSTORMS TO
DEVELOP. SOME OF THE STORMS COULD BE STRONG...OR VERY BRIEFLY
SEVERE...THIS AFTERNOON AND EVENING. LOCALLY HEAVY DOWNPOURS AND
FREQUENT LIGHTNING WILL OCCUR...AND A FEW STORMS MAY PRODUCE BRIEF
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 4:37 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Overton, Pickett23 min
Jun 24, 5:01 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Overton, Pickett, Putnam, Smith59 min
Jun 24, 5:11 PM CDTFlash Flood WarningOHXClay2 hr
Jun 24, 5:43 PM CDTSevere Thunderstorm WarningOHXBenton, Houston, Humphreys, Stewart62 min
Jun 24, 6:16 PM CDTSevere Thunderstorm WarningOHXCannon, Rutherford, Wilson59 min
Jun 24, 6:35 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys25 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.